Alert archive / Kansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 94, NWS Kansas City, MO

August 22, 2007Johnson County, Wyandotte County, Kansas; Clay County, Jackson County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Aug 22, 2007, 4:21 PM CDT for Johnson County, Wyandotte County, Kansas; Clay County, Jackson County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2007, 4:21 PM CDT (21:21 UTC)
Expired
Aug 22, 2007, 5:00 PM CDT
In force
39 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

Counties Johnson County, KS, Wyandotte County, KS, Clay County, MO, Jackson County, MO

The radar

The Pleasant Hill radar (KEAX), 43 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 9.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2007-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 939 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2007-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
939 J/kg
Mixed-layer CIN
-268 J/kg
Mixed-layer LCL
1259 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 222121
SVREAX
KSC091-209-MOC047-095-222200-
/O.NEW.KEAX.SV.W.0094.070822T2121Z-070822T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
421 PM CDT WED AUG 22 2007

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JOHNSON COUNTY IN EAST CENTRAL KANSAS
  SOUTHEASTERN WYANDOTTE COUNTY IN NORTHEAST KANSAS
  CLAY COUNTY IN WEST CENTRAL MISSOURI
  NORTHWESTERN JACKSON COUNTY IN WEST CENTRAL MISSOURI

* UNTIL 500 PM CDT

* AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR FAIRWAY...AND MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KANSAS CITY...NORTH KANSAS CITY AND KANSAS CITY DOWNTOWN ARPT BY
  430 PM CDT.
  AVONDALE...SUGAR CREEK...NORTHMOOR AND RIVERSIDE BY 435 PM CDT.
  CLAYCOMO...GLADSTONE AND OAKVIEW BY 440 PM CDT.
  GLENAIRE...PLEASANT VALLEY AND COURTNEY BY 445 PM CDT.
  LIBERTY BY 450 PM CDT.

THE TOWNS OF MAYWOOD...OAKS...OAKWOOD...OAKWOOD PARK...RANDOLPH...
BIRMINGHAM...MOSBY AND PRATHERSVILLE ARE ALSO IN THE PATH OF THIS
SEVERE THUNDERSTORM.

LAT...LON 3902 9478 3891 9459 3929 9418 3943 9440

$$

BAILEY
2 follow-up statements
000 
WWUS53 KEAX 222138
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
437 PM CDT WED AUG 22 2007

KSC091-222147-
/O.CAN.KEAX.SV.W.0094.000000T0000Z-070822T2200Z/
JOHNSON KS-
437 PM CDT WED AUG 22 2007

...THE SEVERE THUNDERSTORM WARNING FOR JOHNSON COUNTY IN EAST CENTRAL
KANSAS IS CANCELLED...

AT 434 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
COUNTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3906 9475 3895 9454 3929 9418 3943 9440

$$

KSC209-MOC047-095-222200-
/O.CON.KEAX.SV.W.0094.000000T0000Z-070822T2200Z/
WYANDOTTE KS-JACKSON MO-CLAY MO-
437 PM CDT WED AUG 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLAY...
NORTHWESTERN JACKSON AND SOUTHEASTERN WYANDOTTE COUNTIES UNTIL 500 PM
CDT...

AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR SUGAR CREEK...MOVING NORTHEAST AT
35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  COURTNEY...GLENAIRE AND PLEASANT VALLEY BY 445 PM CDT.
  LIBERTY BY 450 PM CDT.
  MISSOURI CITY BY 455 PM CDT.

THE TOWNS OF PRATHERSVILLE AND MOSBY ARE ALSO IN THE PATH OF THIS
SEVERE THUNDERSTORM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3906 9475 3895 9454 3929 9418 3943 9440

$$

BAILEY
000 
WWUS53 KEAX 222152
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
451 PM CDT WED AUG 22 2007

KSC209-MOC047-095-222201-
/O.EXP.KEAX.SV.W.0094.000000T0000Z-070822T2200Z/
WYANDOTTE KS-JACKSON MO-CLAY MO-
451 PM CDT WED AUG 22 2007

...THE SEVERE THUNDERSTORM WARNING FOR CLAY...NORTHWESTERN JACKSON
AND EASTERN WYANDOTTE COUNTIES WILL EXPIRE AT 500 PM CDT...

AT 451 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE 
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...THE 
STORMS WILL CONTINUE TO PRODUCE BRIEF HEAVY RAIN AND FREQUENT 
LIGHTNING.

LAT...LON 3906 9475 3895 9454 3929 9418 3943 9440

$$

BAILEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 4:00 PM CDT, 21 minutes earlier.

Area forecast discussion, Aug 22, 4:00 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
400 PM CDT WED AUG 22 2007

.DISCUSSION...

CONVECTIVE THREAT IS THE PRIMARY CONCERN FOR THE NEXT COUPLE OF
DAYS. MODELS CONTINUE TO ADVANCE WEAK SHORTWAVES ACROSS THE NORTHERN
AND CENTRAL PLAINS THROUGH FRIDAY AS THE BROAD UPPER TROUGH OVER THE
WESTERN US ADVANCES EAST INTO THE CENTRAL PLAINS ON FRIDAY. KEY TO
FORECAST HINGES UPON THE ATTENDANT FRONT WHICH ACCOMPANIES THE
TROUGH. CONVECTIVE FEEDBACK ACROSS NEBRASKA THROUGH THURSDAY MAKES
CONFIDENCE IN THE FRONTAL POSITION QUITE LOW. FRONTAL POSITION WILL
BE BASICALLY DRIVEN BY CONVECTIVE DEVELOPMENT.

ALTHOUGH CONVECTIVE DEVELOPMENT IN NEBRASKA AND IOWA WILL DRIVE THE
FRONT SLOWLY SOUTH THROUGH TIME...PREFER A LOWER FRONTAL MOVEMENT
THURSDAY NIGHT AND FRIDAY. THE APPROACH OF THE UPPER TROUGH FAVORS A
SLOW MOVEMENT OF THE FRONT ON FRIDAY. BEST ESTIMATED TIMING OF THE
FRONT WOULD BE NEAR THE I-70 CORRIDOR FRIDAY AFTN.

IN THE SHORT TERM...WIDELY SCATTERED AIR MASS SHOWERS AND
THUNDERSTORMS WERE DEVELOPING THIS AFTN OVER MO AS A DECAYING MCV
ROLLS NE INTO WRN MO. CAP IS CONSIDERABLY WEAKER OVER THE CWA WITH
THE ONLY PSBL EXCEPTION BEING THE NW CORNER. GFS INDICATES A
STRENGTHENING CAP BY LATE THIS AFTN OVER FAR NWRN MO. THIS REFLECTED
BY THE LACK OF SIGNIFICANT THUNDERSTORM DEVELOPMENT NR THE OUTFLOW
BOUNDARY NR THE NEB/MO BDR. THE AIR MASS ACTIVITY HAS BEEN STRONG
LATE THIS AFTN WITH ISOLATED SVR. STG INSTABILITY COMBINED WITH WEAK
SHEAR HAS LEAD TO PULSE SVR WITH MARGINALLY SVR HAIL. THE PULSE AIR
MASS STORMS WILL DIMINISH THIS EVENING.

OTHERWISE...THE OUTFLOW BOUNDARY NR THE BDR WILL GRADUALLY BECOME
STATIONARY ALONG THE IA AND MO BDR THIS EVENING...BEFORE DRIFTING
SLOWLY NORTH WITH THE AID OF A 40-50KT LLJ. THE STRONG LLJ WILL
ENHANCE ISENTROPIC LIFT ON THE 310K ALONG AND NORTH OF THE BOUNDARY
IN NEBRASKA AND IOWA TONIGHT. THE CONVECTION WILL LIKELY ONCE AGAIN DEVELOP
INTO AN MCS WITH CORFIDI VECTORS SHOWING A POSSIBLE SLOW SOUTHEAST
DRIFT TO THE COMPLEX. THEREFORE...WILL HOLD A CHANCE OF
THUNDERSTORMS ACROSS NRN MO TONIGHT. ALSO CANNOT RULE OUT ELEVATED
DEVELOPMENT ACROSS FAR NRN MO DUE TO ISENTROPIC LIFT. WEAK SHEAR AND
CAPE FALLING FROM 2500 J/KG TO 1500 J/KG LATE TONIGHT SHOULD
PRECLUDE SIGNIFICANT SVR DEVELOPMENT.

THE EXTENT OF CONVECTIVE DEVELOPMENT TNGT TO OUR NORTH WILL DICTATE
HOW FAR SOUTH THE BOUNDARY WILL PUSH ON THURSDAY. A THUNDERSTORM
OUTFLOW BOUNDARY WILL LIKELY PUSH INTO EXTREME NWRN MO THURSDAY
MORNING...BEFORE BECOMING STATIONARY DURING THE AFTN DUE TO PRESSURE
FALLS IN WRN KANSAS ASSOCIATED WITH THE APPROACH OF THE UPPER
TROUGH.

THE BOUNDARY WILL PRODUCE SCATTERED THUNDERSTORMS IN NRN MO THURSDAY
AFTN AS THE CAP IS RELATIVELY WEAK WITH MODERATE TO STG INSTABILITY.
SEVERE THUNDERSTORMS ARE POSSIBLE...ESPECIALLY IN NWRN MO WHERE
SFC-6KM SHEAR INCREASES TO BETWEEN 20-30 KNOTS. THE PRIMARY SEVERE
WEATHER THREAT WILL BE DAMAGING WINDS AND HAIL.

THE BOUNDARY IS EXPECTED TO MOVE LITTLE THROUGH THE NIGHT...AND
GENERALLY BE RESTRICTED TO AREAS NORTH OF I-70. ISENTROPIC LIFT
NORTH OF THE BOUNDARY WILL PROVIDE FOR A SIGNIFICANT THREAT OF
CONVECTION. ANOTHER MCS IS EXPECTED TO DEVELOP LATE THURSDAY NIGHT
ACROSS NWRN MO WITH CONVECTION GRADUALLY SPREADING SOUTHEAST ALONG
THE COLD FRONT ON FRIDAY. CONVECTIVE OUTFLOW ALONG WITH CLOUD COVER
WILL HAVE A MAJOR ROLE IN THE STRENGTH AND PLACEMENT OF THE
CONVECTION. THE GREATEST RISK OF SIGNIFICANT SVR CONVECTION IS ALONG
AND SOUTH OF INTERSTATE 70. A FEW HOURS OF CONVECTIVE TRAINING IS
POSSIBLE ALONG THE FRONTAL BOUNDARY DURING THE AFTN AND EVENING
HOURS ON FRIDAY. AS A RESULT...LOCALLY HEAVY RAINFALL IS POSSIBLE.

THE CONVECTION WILL ADVANCE SE FRIDAY NIGHT AND CLR THE CWA BY
SATURDAY MORNING.

DB

FOR THE LAST HALF OF THE FORECAST THE SOUTHWESTERLY FLOW THAT IS
KEEPING WARM TEMPERATURES IN PLACE ACROSS THE CENTRAL PLAINS WILL
GIVE WAY TO A MORE ZONAL FLOW...AT LEAST FOR THE WEEKEND. THIS
INDICATES A PLEASANT RETURN TO SEASONALLY WARM TEMPERATURES FOR THE
UPCOMING WEEKEND WITH TEMPERATURES PRIMARILY RANGING THROUGH THE 80S
TO AROUND 90. THESE SEASONAL TEMPERATURES WILL TRY TO HANG ON INTO
NEXT WORK WEEK..BUT WILL HAVE A DIFFICULT TIME..BECAUSE AS THE WEEK
WARES ON AS A SHALLOW TROUGH OVER THE WEST COAST...AND SOME
TRANSITORY SHORTWAVES...INDUCE A RETURN OF THE SOUTHWEST FLOW ACROSS
THE REGION. THE FASTER MOVING SHORTWAVES IN THE WESTERLY FLOW ACROSS
THE NORTHERN STATES WILL INDUCE THE FORMATION OF A FRONT ACROSS THE
NORTHERN PLAINS BY EARLY NEXT WORK WEEK. THIS FRONT IS PROGGED BY
BOTH THE GFS AND ECMWF TO WORK ITS WAY SOUTH SLOWLY INTO THE CENTRAL
PLAINS. LATEST GFS RUN HAVE CONVERGED TOWARDS THE SOLUTION OFFERED
BY THE ECMWF...WHICH DEPICTS A SLOWER PROGRESSION OF THE FRONT INTO
THE CENTRAL PLAINS AFTER FRONTOGENESIS. HOWEVER...BOTH SOLUTION
INDICATE THAT PRECIPITATION MAY ACCOMPANY THE FRONT AS IT SWEEP IN
LATE TUESDAY NIGHT OR WEDNESDAY. MOISTURE SHOULD BE IN PLACE ACROSS
THE REGION...AND ANY LITTLE WAVE ALONG THE FRONTAL BOUNDARY COULD
SET OFF SOME STORMS. ADDED SOME CHANCE POPS INTO FAR NORTHERN
MISSOURI FOR TUESDAY NIGHT AS A RESULT.

CUTTER

&&

AVIATION...

FOR THE 18Z TAFS...GUSTY SOUTHWEST WINDS 15-20KTS AND GUSTS 25-30KTS
EXPECTED THROUGH THIS AFTN WITH SCT AFTN CU. VFR CONDITIONS EXPECTED
DURING THE FORECAST PERIOD EXCEPT FOR ISOLATED THUNDERSTORMS BTWN
21-01Z WITH LLWS AGAIN FROM 09-14Z LATE TONIGHT AND EARLY THURSDAY.

DB

EAX WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Aug 22, 4:00 PM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
400 PM CDT WED AUG 22 2007

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-231815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
400 PM CDT WED AUG 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

THUNDERSTORMS HAVE DEVELOPED ACROSS EXTREME SOUTHEAST NEBRASKA AND
SOUTHWEST IOWA LATE THIS AFTERNOON...ALONG A THUNDERSTORM OUTFLOW BOUNDARY
WHICH IS PROGRESSING VERY SLOWLY SOUTH. THUNDERSTORMS MAY DEVELOP
ALONG THIS BOUNDARY THROUGH THIS EVENING NORTH OF A LINE FROM MOUND
CITY MISSOURI TO MARYVILLE. AN ISOLATED SEVERE THUNDERSTORM IS
POSSIBLE WITH THIS ACTIVITY THROUGH EARLY THIS EVENING WITH DAMAGING
WINDS AND ONE INCH HAIL THE PRIMARY THREATS. ELSEWHERE...ISOLATED TO
WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. AN
ISOLATED STORM MAY PRODUCE LARGE HAIL AND DAMAGING WINDS THROUGH
EARLY THIS EVENING.

THE RISK OF THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT ACROSS FAR
NORTHERN MISSOURI...GENERALLY NORTH OF A LINE FROM MOUND CITY KANSAS
TO BETHANY TO LANCASTER. THE STORMS ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM CHANCES WILL INCREASE OVER NORTHERN MISSOURI THURSDAY
AFTERNOON AS A FRONTAL BOUNDARY SAGS SOUTH TOWARDS THE REGION. THE
AREAS MOST LIKELY TO SEE STORMS ARE AREAS NORTH OF A ST JOSEPH TO
PRINCETON LINE. BY THURSDAY AFTERNOON...BOTH INSTABILITY AND WIND
SHEAR ARE EXPECTED TO INCREASE ACROSS NORTHERN MISSOURI...AND STORMS
THAT FORM WILL HAVE THE CAPABILITY OF PRODUCING LARGE HAIL AND
DAMAGING WINDS. THESE STORMS COULD FORM INTO A THUNDERSTORM COMPLEX
THURSDAY NIGHT AND AFFECT AREAS ALONG AND NORTH OF INTERSTATE 70. THE
RISK OF SEVERE WEATHER WILL DECREASE AFTER SUNSET.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA
FRIDAY AS THE FRONTAL BOUNDARY FINALLY BEGINS TO MAKE BETTER PROGRESS
THROUGH THE AREA. THE SPEED OF THE FRONT IS CRITICAL IN DETERMINING
THE THREAT OF SEVERE WEATHER. AT THE CURRENT TIME...INSTABILITY AND WIND
SHEAR ARE FORECAST TO BE MAXIMIZED DURING PEAK HEATING FRIDAY
AFTERNOON...ALONG AND SOUTH OF INTERSTATE 70. DAMAGING WINDS AND
LARGE HAIL ARE POSSIBLE ACROSS THE ENTIRE AREA...BUT MORE LIKELY
ALONG AND SOUTH OF INTERSTATE 70.

IN ADDITION...SOME AREAS ACROSS THE OUTLOOK AREA MAY EXPERIENCE
SEVERAL ROUNDS OF HEAVY THUNDERSTORMS THROUGH FRIDAY...WHICH COULD
LEAD TO EXCESSIVE RAINFALL AMOUNTS AND LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. SPOTTER
ACTIVATION IS POSSIBLE NORTH OF INTERSTATE 70 THURSDAY OR THURSDAY
NIGHT AND ACROSS THE ENTIRE OUTLOOK AREA ON FRIDAY.

DB

In the hours before

Special weather statement, Aug 22, 3:45 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
345 PM CDT WED AUG 22 2007

MOZ044-222115-
JOHNSON-
345 PM CDT WED AUG 22 2007

...SIGNIFICANT WEATHER ALERT FOR EASTERN JOHNSON COUNTY UNTIL 415 PM
CDT...

AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF WARRENSBURG...MOVING NORTHEAST
AT 25 MPH.

THIS STORM WILL BE NEAR...
  WARRENSBURG BY 350 PM CDT.
  WHITEMAN AIR FORCE BASE BY 405 PM CDT.
  KNOB NOSTER BY 410 PM CDT.

SMALL PEA SIZED HAIL...HEAVY RAIN...DANGEROUS CLOUD TO GROUND
LIGHTNING...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

CUTTER
Special weather statement, Aug 22, 3:54 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
354 PM CDT WED AUG 22 2007

KSZ105-MOZ029-037-222130-
CLAY-JACKSON-JOHNSON-
354 PM CDT WED AUG 22 2007

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN JOHNSON...NORTHWESTERN
JACKSON AND SOUTHWESTERN CLAY COUNTIES UNTIL 430 PM CDT...

AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LEAWOOD...MOVING NORTHEAST AT 35 MPH.

THIS STORM WILL BE NEAR...
  RAYTOWN BY 400 PM CDT.
  KANSAS CITY...NORTH KANSAS CITY AND 6 MILES SOUTHEAST OF KANSAS
  CITY DOWNTOWN ARPT BY 405 PM CDT.
  SUGAR CREEK...INDEPENDENCE AND AVONDALE BY 410 PM CDT.
  CLAYCOMO BY 415 PM CDT.
  COURTNEY...GLENAIRE AND PLEASANT VALLEY BY 420 PM CDT.
  LIBERTY BY 425 PM CDT.

THE TOWNS OF ROELAND PARK...MAYWOOD...RANDOLPH AND BIRMINGHAM ARE
ALSO IN THE PATH OF THIS STORM.

PEA SIZED HAIL...HEAVY RAIN...DANGEROUS CLOUD TO GROUND
LIGHTNING...AND WINDS AROUND 45 MPH ARE EXPECTED WITH THIS STORM.

CUTTER
Local storm report, Aug 22, 4:06 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
406 PM CDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             5 S KANSAS CITY         39.05N 94.55W
08/22/2007  E0.88 INCH       JACKSON            MO   TRAINED SPOTTER

            NICKEL SIZE HAIL NEAR THE INTERSECTION OF 71ST AND HOLMES

&&

DUX
Local storm report, Aug 22, 4:12 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
412 PM CDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     HAIL             5 S KANSAS CITY         39.05N 94.55W
08/22/2007  M1.00 INCH       JACKSON            MO   TRAINED SPOTTER

            QUARTER SIZE HAIL NEAR HOLMES AND GREGORY

&&

DUX

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 4:03 PM CDTSevere Thunderstorm WarningEAXClay, Jackson, Ray42 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2007Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.